Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 176, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2018, 5:31 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 12, 2018, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:03 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 3:03 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Memphis TN 303 PM CDT Tue Jun 12 2018 .DISCUSSION... Typical early/midsummer pattern will prevail through the next seven days. A 500mb height ridge center will shift east from NM to TX by Thursday, and to the Ohio River valley by Sunday. Midsouth rain chances will gradually decrease, if not diminish altogether, by Thursday. This pattern will continue through Monday. With 700mb temps near 10C, the atmosphere will remain capped to deep moist convection, except during the heat of day. Where isolated storms manage to form, a few may persist into the early evening. GFS continues to exhibit a nocturnal wet bias under the upper ridge, and expect the nighttime hours to predominately dry. Late week afternoon heat indices will approach 105 degrees over northeast AR, where higher dewpoints pool over the delta. Heat advisories may be needed as we approach late week. Looking out beyond the extended into the middle part of next week... GFS and ECMWF depict a retrograding cut-off upper low over the Great Basin and northwest flow aloft from the northern plains into the Carolinas. Such a pattern would likely bring a cold front (i.e., near-normal temperatures) and increased rain chances to the Midsouth. PWB && .AVIATION... 18Z TAF cycle VFR conditions should continue for much of the forecast period. Scattered thunderstorms are currently over southern portions of East Arkansas and northeast Mississippi with more development expected this afternoon and early this evening. Winds will be mainly from the south at around 10 knots this afternoon diminishing to around 5 knots tonight. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 350 PM CDT Tue Jun 12 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-132300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 350 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Marginal Risk for severe storms exists late this afternoon and early evening. Damaging wind and possible large hail will be the main threats from these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few storms could become strong to severe on Wednesday. Damaging wind and possible large hail will be the main threats from these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jun 12, 4:32 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
432 PM CDT TUE JUN 12 2018
ARZ009-018-122200-
Greene AR-Clay AR-
432 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Central Clay County in eastern Arkansas...
At 432 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northwest of
Rector, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene and central Clay Counties should
monitor this storm closely.
LAT...LON 3640 9008 3639 9007 3617 9025 3625 9062
3640 9055
TIME...MOT...LOC 2132Z 273DEG 23KT 3631 9042Special weather statement, Jun 12, 4:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
456 PM CDT TUE JUN 12 2018
ARZ018-122230-
Greene AR-
456 PM CDT TUE JUN 12 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
At 456 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Oak Grove Heights,
or 7 miles north of Paragould, moving east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene County should monitor this storm
closely.
LAT...LON 3624 9032 3620 9032 3620 9029 3607 9032
3608 9036 3611 9062 3626 9059
TIME...MOT...LOC 2156Z 270DEG 18KT 3615 9056The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:31 PM CDT | Special Weather Statement | MEG | Lauderdale | 29 min |
| Jun 12, 6:17 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jun 12, 4:32 PM CDT | Special Weather Statement | MEG | Clay | 28 min |
| Jun 12, 4:56 PM CDT | Special Weather Statement | MEG | Greene | 34 min |
| Jun 12, 6:01 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence | 119 min |
| Jun 12, 6:09 PM CDT | Special Weather Statement | MEG | Craighead | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.